Heat, Johnson
- When
- August 19, 10:00 AM CST to August 22, 6:00 PM CST
- Where
- Johnson forecast zone
- Reported by
- Official NWS Observations
The respite from the heat and humidity following the passage of the cold front on the 15th and 16th did not last long. The third heat wave of the month began on the 19th, with heat indices again reaching the 105 to 115 degree range.
Every event with a place to put it; 34 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The respite from the heat and humidity following the passage of the cold front on the 15th and 16th did not last long. The third heat wave of the month began on the 19th, with heat indices again reaching the 105 to 115 degree range. The passage of a cold front on the 22nd brought temperatures down somewhat.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 19, 9:50 AM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 1050 AM CDT THU AUG 19 2010 .DISCUSSION... OVERALL FORECAST ON TRACK. SLIGHT CHANCE OF CONVECTION OVER CENTRAL PARTS AND CHANCE OF CONVECTION OVER SOUTHERN AR EXPECTED THIS AFTERNOON. OVERALL COVERAGE EXPECTED TO BE LOW. SURFACE ANALYSIS HAS A WEAK BOUNDARY OVER NORTHERN AR...WITH A BIT DRIER AIR NORTH OF THE BOUNDARY...WHILE DEW POINT TEMPS IN THE MID TO UPPER 70S SOUTH. THE REMNANT LOW OVER THE LOWER MS VALLEY CONTINUES TO WEAKEN AND HAS MOVED TO SOUTHERN MS. INFLUENCE ON AR WILL BE MINIMAL. ALSO MINIMAL SHORTWAVE ENERGY SEEN IN THE UPPER FLOW...HENCE THE LOW CHANCES OF RAIN OVER CENTRAL TO SOUTH AR THIS AFTERNOON. TEMPS WILL REACH THE MID TO UPPER 90S...WITH A FEW AROUND 100 DEGREES...OVER CENTRAL AND SOUTH AR...AND WITH DEW POINT TEMPS UP...HEAT ADVISORY IN EFFECT FROM 11 AM TO EARLY EVENING. MAY EXPAND HEAT ADVISORY FOR FRIDAY WITH SIMILAR CONDITIONS. WILL SEND OUT LATE MORNING UPDATE TO FINE TUNE ITEMS. (59) && .PREV DISCUSSION... /ISSUED 640 AM CDT THU AUG 19 2010/ .AVIATION... THERE WILL BE SOME PATCHY FOG/LOW CLOUDS THIS MORNING...MAINLY ACROSS SOUTHERN ARKANSAS. SOME MVFR CEILINGS AND VISIBILITIES ARE EXPECTED. OTHERWISE...VFR CONDITIONS ARE IN THE FORECAST. SCATTERED CUMULUS WILL FORM AT 4000 TO 5000 FEET BY LATE MORNING/EARLY AFTERNOON. ANY THUNDERSTORMS THAT POP UP WILL BE ISOLATED. CUMULUS WILL DISSIPATE TOWARD SUNSET WITH THE LOSS OF DAYTIME HEATING. WINDS TODAY WILL BE SOUTH/SOUTHEAST AT 5 TO 9 MPH...AND LIGHT AND VARIABLE TONIGHT. (46) && .SHORT TERM...TODAY THROUGH SUNDAY NIGHT SFC BOUNDARY MOVED BACK TO THE NORTH OVERNIGHT AND LIES ALONG A LINE FROM ROUGHLY BATESVILLE THROUGH RUSSELLVILLE AND DOWN TO MENA. TEMPERATURES WILL RISE MORE QUICKLY TODAY THANKS IN PART TO A DEVELOPING SHARP UPPER RIDGE AND LESS MORNING LOW CLOUDS. ADDITIONALLY...THE LOCATION OF THE FRONT HAS ALLOWED DEWPOINTS TO RISE INTO THE MID 70S ACROSS THE SOUTHERN HALF OF THE CWA. WITH HIGHS IN THE UPPER 90S EXPECTED ACROSS THIS SAME AREA I HAVE HOISTED A HEAT ADVISORY THAT RUNS THROUGH THIS EVENING. MODEL GUIDANCE SUGGESTS CONDITIONS WILL BE SIMILAR ON FRIDAY. DEPENDING ON HOW FAR NORTH THE FRONT MOVES OVERNIGHT...AND HOW MUCH CONVECTION OCCURS ON FRI...THE HEAT ADVISORY MAY NEED TO BE EXTENDED INTO FRI EVENING AND POSSIBLY EXPANDED IN COVERAGE. WILL LET THE DAY SHIFT DECIDE ON THAT AFTER THE MORNING GUIDANCE COMES IN. REGARDING TODAY/S PRECIP CHANCES...EXPANDED MENTION OF PRECIP TO COVER THE ENTIRE SOUTHERN HALF OF THE FORECAST AREA. GFS SHOWS WEAK BUT FAIRLY BROAD AREA OF ASCENT ENCOMPASSING SOUTHERN ARKANSAS AND PARTS OF SE OKLAHOMA LATER THIS MORNING. THIS LINES UP FAIRLY WELL A MID LEVEL TROUGH NOTED ON BOTH THE GFS AND NAM. THE GFS SUBSEQUENTLY BREAKS OUT SHOWERS AND THUNDERSTORMS BY LATE MORNING ACROSS THE SOUTH. NOT TERRIBLY CONFIDENT IN EXACTLY WHERE THINGS WILL POP...BUT THINK THE BEST CHANCE MAY BE IN THE SOUTHWEST PART OF THE CWA. REGARDLESS ONLY SCATTERED STORMS ARE EXPECTED AT BEST. WENT WITH BROAD BRUSH SLIGHT CHANCE POPS ON FRIDAY WITH CHANCE POPS IN THE SOUTH...FIGURING STORMS WILL PROBABLY BE MORE PREVALENT IN BETTER MOISTURE TO THE SOUTH. NEXT FORECAST CONCERN WILL BE FRONT ENTERING THE STATE ON THE WEEKEND. MODELS AGREE ON PUSHING FRONT INTO CENTRAL ARKANSAS ON SATURDAY EVENING. WARM ADVECTION AT H85 WILL PUSH H85 TEMPS UP 2-3 DEGREES VERSUS FRIDAY...SO HAVE BUMPED UP TEMPS ON SATURDAY. MOISTURE POOLING AHEAD OF FRONT MAY ALSO WARRANT FURTHER EXTENSION OF THE HEAT ADVISORY...BUT AGAIN...WILL LET FUTURE SHIFTS HANDLE THAT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE PRESENT AS THE FRONT PUSHES INTO THE STATE SAT. FRONT STALLS ACROSS CENTRAL AND SOUTHERN ARKANSAS FOR SAT NIGHT AND SUN...EVENTUALLY WASHING OUT. AFTERNOON STORMS FOCUSED ALONG THE BOUNDARY ARE EXPECTED SUN AFTERNOON...WITH TEMPS IN THE LOW TO MID 90S MOST EVERYWHERE. && .LONG TERM...MONDAY THROUGH THURSDAY A RIDGE OF HIGH PRESSURE WILL REMAIN STRONG FROM THE CENTRAL/SOUTHERN ROCKIES INTO THE SOUTHERN PLAINS. THE HIGH WILL BRING ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS ON MONDAY/TUESDAY. THERE ARE SIGNS THAT THE HIGH WILL RETROGRADE SLIGHTLY WESTWARD TOWARD THE END OF THE PERIOD. A NORTHWEST WIND FLOW ALOFT MAY BRING A COLD FRONT INTO THE REGION BY WEDNESDAY. ALSO...TROPICAL MOISTURE ALONG THE GULF COAST COULD INCREASE AHEAD OF THE FRONT...LEADING TO BETTER CHANCES FOR PRECIPITATION. FOR NOW...CONFIDENCE IN THIS SCENARIO IS RATHER LOW...AND HAVE OPTED NOT TO MENTION PRECIPITATION. WILL WAIT FOR LATER DATA AND CONSISTENT TRENDS BEFORE MODIFYING THE GOING FORECAST. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 97 74 95 75 / 10 20 20 20 CAMDEN AR 99 76 97 76 / 30 30 30 20 HARRISON AR 96 73 95 74 / 10 20 20 20 HOT SPRINGS AR 98 76 97 76 / 20 20 30 20 LITTLE ROCK AR 98 76 96 76 / 20 20 20 20 MONTICELLO AR 97 76 96 76 / 30 30 30 20 MOUNT IDA AR 98 75 97 76 / 20 20 20 20 MOUNTAIN HOME AR 96 73 95 74 / 10 20 20 20 NEWPORT AR 97 73 95 75 / 10 20 20 20 PINE BLUFF AR 98 76 96 76 / 20 20 30 20 RUSSELLVILLE AR 97 75 96 76 / 10 20 20 20 SEARCY AR 97 75 96 76 / 10 20 20 20 STUTTGART AR 98 75 96 76 / 20 20 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR ARKANSAS-BRADLEY-CALHOUN-CLARK-CLEVELAND-CONWAY-DALLAS-DESHA- DREW-FAULKNER-GARLAND-GRANT-HOT SPRING-JEFFERSON-JOHNSON-LINCOLN- LOGAN-LONOKE-MONROE-MONTGOMERY-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-WHITE-WOODRUFF-YELL. && SHORT TERM...64 / LONG TERM...46
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU AUG 19 2010 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU AUG 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A LARGE RIDGE OF HIGH PRESSURE WILL REMAIN DOMINANT FROM THE SOUTHERN ROCKIES INTO THE CENTRAL AND SOUTHERN PLAINS. THE HIGH WILL BE CLOSE ENOUGH TO ARKANSAS TO BRING VERY HOT CONDITIONS THIS AFTERNOON. A HEAT ADVISORY HAS BEEN POSTED FOR CENTRAL AND SOUTHERN SECTIONS OF THE STATE THROUGH THIS EVENING. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 110 DEGREES IN THESE AREAS. AS FAR AS PRECIPITATION...THERE IS A WEAK FRONT DRAPED ACROSS THE REGION...AND THE FRONT WILL BE A FOCUS FOR ISOLATED THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. A SEVERE STORM OR TWO CANNOT BE RULED OUT...WITH DAMAGING WINDS THE MAIN CONCERN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH PRESSURE WILL REMAIN IN PLACE TO THE WEST OF ARKANSAS THROUGH THE MIDDLE OF NEXT WEEK. CLOCKWISE FLOW AROUND THE HIGH WILL DRIVE COLD FRONTS TOWARD THE STATE FROM THE NORTHWEST. ONE FRONT WILL PUSH INTO THE REGION THIS WEEKEND. MOISTURE WILL TEND TO POOL AROUND THE FRONT FRIDAY AND SATURDAY...AND THIS WILL MAKE IT FEEL MORE OPPRESSIVE. A HEAT ADVISORY MAY BE REQUIRED DURING THIS TIME FRAME. OTHERWISE...IT APPEARS THE FRONT WILL STALL...AND MAY EVENTUALLY WASH OUT ON SUNDAY. THE FRONT WILL TRIGGER ISOLATED TO SCATTERED THUNDERSTORMS...AND SOME STORMS MAY BE SEVERE. THE FRONT WILL BRING LITTLE RELIEF FROM THE HEAT. A MORE SIGNIFICANT FRONT COULD AFFECT ARKANSAS BY TUESDAY AND WEDNESDAY OF NEXT WEEK. NOT ONLY WILL THE FRONT INCREASE CHANCES FOR RAIN...SLIGHTLY COOLER AND DRIER AIR MAY FOLLOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46
The national radar mosaic for the moment the first event began.
45 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242892, 242893, 242894, 242895, 242896, 242897, 242898, 242899, 242900, 242901, 242902, 242903, 242904, 242905, 242906, 242907, 242908, 242909, 242910, 242911, 242912, 242913, 242914, 242915, 242916, 242917, 242918, 242919, 242920, 242922, 242923, 242924, 242879, 242880, 242881, 242882, 242883, 242884, 242885, 242886, and more.